Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 1, 2013, 4:06 PM PDT for White Pine County, Nevada. It was in force for 114 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2013, 4:06 PM PDT (23:06 UTC)
- Expired
- Sep 1, 2013, 6:00 PM PDT
- In force
- 114 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County White Pine County, NV
The radar
The Elko radar (KLRX), 230 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 4:11 PM PDT | FLASH FLOOD | Ely, NV | TRAINED WEATHER SPOTTER REPORTS 1 FOOT DEEP WATER ACROSS CENTER STREET IN ELY. STILL RAINING VERY HARD. |
| Sep 1, 5:00 PM PDT | HEAVY RAIN 1.03 | Ely, NV | 1.03 INCHES OF RAINFALL IN ONE HOUR...PRODUCING MINOR STREET FLOODING. WATER STILL FLOWING IN STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499 WGUS55 KLKN 012306 FFWLKN NVC033-020100- /O.NEW.KLKN.FF.W.0011.130901T2306Z-130902T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 406 PM PDT SUN SEP 1 2013 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA... THIS INCLUDES THE CITIES OF...RUTH...ELY AIRPORT...ELY... * UNTIL 600 PM PDT * AT 400 PM PDT...THE PUBLIC REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. NUMEROUS THUNDERSTORMS CONTINUE IN THE VICINITY OF ELY...PRODUCING EXCESSIVE FLOODING RAINFALL. TRAINED SPOTTERS REPORTED WIDESPREAD STREET FLOODING IN RUTH...ELY AND NEARBY AREAS. THUNDERSTORMS WILL PRODUCE ADDITIONAL RAINFALL THROUGH 6 PM. LOCATIONS NEAR THE PATH OF INCLUDE...ELY AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO. && LAT...LON 3932 11468 3909 11482 3924 11517 3945 11508 $$ TURNER
2 follow-up statements
295 WGUS75 KLKN 012320 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 420 PM PDT SUN SEP 1 2013 NVC033-020100- /O.CON.KLKN.FF.W.0011.000000T0000Z-130902T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE NV- 420 PM PDT SUN SEP 1 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR CENTRAL WHITE PINE COUNTY... AT 414 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. VERY HEAVY RAINFALL CONTINUES IN ELY...WITH AT LEAST ONE FOOT OF WATER REPORTED ACROSS CENTER STREET. TRAINED WEATHER SPOTTERS IN RUTH CONTINUE TO REPORT MINOR STREET FLOODING. SPOTTER IN RUTH REPORTED 0.30 INCHES OF RAINFALL IN ABOUT 15 MINUTES. ADDITIONAL RAINFALL OF UP ONE HALF INCH POSSIBLE. LOCATIONS NEAR THE PATH OF FLASH FLOODING INCLUDE...ELY...RUTH...AND SECTIONS HIGHWAY 50...HIGHWAY 6...AND HIGHWAY 93 NEAR AND AROUND ELY... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUTH AND ELY AIRPORT PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3932 11468 3909 11482 3924 11517 3945 11508 $$ JRM
938 WGUS75 KLKN 020053 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 553 PM PDT SUN SEP 1 2013 NVC033-020102- /O.EXP.KLKN.FF.W.0011.000000T0000Z-130902T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE NV- 553 PM PDT SUN SEP 1 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM PDT FOR CENTRAL WHITE PINE COUNTY... THUNDERSTORMS HAVE DIMINISHED ACROSS THE ELY AND RUTH AREAS AND RUNOFF IS TAPERING OFF. ADDITIONAL THUNDERSTORMS ARE ANTICIPATED TONIGHT WITH ADDITIONAL FLOODING POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM. && LAT...LON 3932 11468 3909 11482 3924 11517 3945 11508 $$ TURNER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:00 PM PDT, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 1, 2:00 PM PDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT SUN SEP 1 2013 .SYNOPSIS...MONSOON MOISTURE WILL INCREASE ACROSS NEVADA TONIGHT THROUGH MONDAY...WITH SHOWERS AND THUNDERSTORMS BECOMING INCREASINGLY LIKELY. SOME STORMS WILL PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. MONSOON MOISTURE IS EXPECTED TO LINGER FOR MUCH OF THIS WEEK. && .SHORT TERM...TONIGHT THROUGH TUESDAY. AN IMPRESSIVE SURGE OF MONSOON MOISTURE IS ORGANIZING ACROSS CENTRAL AND SOUTHERN NEVADA THIS AFTERNOON, WHERE YET ANOTHER CROP OF SCATTERED THUNDERSTORMS IS GETTING UNDERWAY. 12Z NAM AND THE 3KM-HRRR BOTH SPREAD NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE CWA /WHITE PINE, NYE, SOUTHERN LANDER/EUREKA COUNTIES/ THROUGH THIS EVENING. VISIBLE SATELLITE REVEALS PERCOLATING CUMULUS ON THE HIGHER TERRAIN OF CENTRAL NEVADA, WITH SPC MESOANALYSIS REVEALING LIFTED INDEX TO -5 AND CAPE TO 1500 J/KG, AND THAT'S ONLY AS OF NOON. EXTRA MOISTURE IN THE AIR SEEMS TO BE SLOWING HEATING SOMEWHAT, AND SOME WARMER AIR ALOFT IS NOT HELPING EITHER. BUT THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING NONETHELESS. WILL MAINTAIN FLASH FLOOD WATCH FOR CENTRAL NEVADA THROUGH 11 PM, WHERE THE GREATEST CONCENTRATION OF STORMS WILL BE LOCATED. 3KM HRRR FORECASTS A COMPLEX OF THUNDERSTORMS ENTERING SOUTHERN ELKO COUNTY WITH THE MAIN MOISTURE SURGE AROUND MIDNIGHT TONIGHT. KEPT SHOWER AND THUNDERSTORM COVERAGE MUCH HIGHER TONIGHT THAN IS TYPICAL, WITH LOCALLY HEAVY RAIN LIKELY. WILL LET THE FLASH FLOOD WATCH EXPIRE AT 11 PM FOR NOW, BUT CONFIDENT THE CONVECTION WILL NOT END THEN, SO THE EVENING SHIFT WILL NEED TO DETERMINE WHETHER TO EXTEND THE WATCH THROUGH TONIGHT. MOISTURE QUALITY WILL BE INCREASING DRAMATICALLY TONIGHT THROUGH MONDAY MORNING, AND WITH GFS/NAM BOTH FORECASTING SIGNIFICANT INSTABILITY OVERNIGHT INTO MONDAY MORNING, NOCTURNAL CONVECTION IS LIKELY. FURTHER AIDING THE THUNDERSTORMS WILL BE THE ADVERTISED WEAK SHORTWAVE, ROTATING NORTH THROUGH EASTERN NEVADA IN THE MOIST MONSOON FLOW, AND APPROACHING ELKO COUNTY AROUND 5 AM MONDAY. THIS IS THE MOST STABLE TIME OF DAY /THE CONVECTIVE MINIMUM/ BUT DESPITE THIS, EXPECT SOME THUNDERSTORMS WILL SURVIVE THE NIGHT. WITH THE CLOUDS, RAIN, AND RAPIDLY INCREASING HUMIDITY LOW TEMPERATURES LABOR DAY MORNING WILL BE VERY MILD AND WAY ABOVE NORMAL, IN THE UPPER 50S AND LOWER 60S. SOME RECORD WARM OVERNIGHT LOWS ARE LIKELY, ELKO'S RECORD FOR SEP 2ND IS 59 SET IN 1960. MY FORECASTED LOW IS 61 DEGREES. LABOR DAY...CLOUDY AND MOIST WITH SHOWERS AND THUNDERSTORMS LIKELY. MOISTURE WILL BE PLENTIFUL WITH PRECIPITABLE WATER VALUES NEAR RECORD LEVELS FOR EARLY SEPTEMBER, RANGING FROM 1-1.2 INCHES. ANY STORMS THAT DEVELOP MONDAY WILL PRODUCE EXCESSIVE RAINFALL. THE QUESTION IS, WILL THERE BE ENOUGH INSTABILITY FOR THUNDERSTORMS TO REDEVELOP MONDAY? THE ANSWER FROM MANY MODELS, THE 12/18Z NAM, 12Z GFS AND ECMWF IS A UNANIMOUS YES. ALL GUIDANCE ALLOWS SCATTERED TO NUMEROUS THUNDERSTORMS TO REDEVELOP ACROSS NEVADA MONDAY AFTERNOON AND EVENING, EVEN ALL THE WAY INTO HUMBOLDT COUNTY. SOME FORECASTER CONCERNS REGARDING THIS SCENARIO: 1) THE SHORTWAVE THAT WILL HELP TRIGGER STORMS TONIGHT IS COMING THROUGH NE NEVADA LATE TONIGHT AND EARLY MONDAY, NOT A GREAT TIME TO GET STORMS GOING. IN FACT, SUBSIDENCE BEHIND THE DEPARTING WAVE AND THE SINKING AIR ASSOCIATED WITH IT MAY HINDER THUNDERSTORM GROWTH MONDAY AFTERNOON, AND 2) WE ARE GOING TO BE VERY MOIST. SKIES WILL BE MOSTLY CLOUDY TO CLOUDY ALL DAY, AND IT MAY PROVE DIFFICULT TO GET THE SUNSHINE NEEDED FOR NEW STORM INITIATION. DESPITE THESE CONCERNS, FORECASTED SCATTERED TO NUMEROUS THUNDERSTORMS FOR ALL ZONES MONDAY. BECAUSE OF THE UNCERTAINTIES, WILL NOT ISSUE ANOTHER FLASH FLOOD WATCH FOR MONDAY, BUT THIS WILL REQUIRE CAREFUL WATCHING, ESPECIALLY GIVEN THE OUTDOOR HOLIDAY ACTIVITIES. FOR NOW, SORT OF TOOK A MIDDLE GROUND AND MENTIONED HEAVY RAIN IN THE GRIDS FOR NE NEVADA. AGAIN, WITH NEAR RECORD PW IN THE ATMOSPHERE, ANY STORM WILL PRODUCE VERY HEAVY RAIN. NOT THE BEST FORECAST FOR LABOR DAY PLANS, BUT DOUBT MANY WILL COMPLAIN AS THE NEVADA DROUGHT CONTINUES. TUESDAY...CONTINUED MOIST AND UNSTABLE. PW REMAINS VERY HEALTHY, RANGING FROM 0.80-1.2 INCH. 12Z GFS FORECASTS WIDESPREAD NEGATIVE LIFTED INDICES AT 5 PM TUESDAY, SO INCREASED THUNDERSTORM COVERAGE IN THE GRIDS ACCORDINGLY. TURNER .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS AGREE FAIRLY WELL WITH THE OVERALL PATTERN THROUGH THE PERIOD. THE CWA IS UNDER THE INFLUENCE OF THE "MONSOON" MOISTURE TUESDAY NIGHT THROUGH THURSDAY...HOWEVER UPPER TROF PUSHES INLAND SHOVING THE TSTM ACTIVITY TO EASTERN NV ON THURSDAY. BY FRIDAY TROF WEAKENS OVER THE CWA AS IT MOVES NORTH INTO THE PACIFIC NORTHWEST. AGAIN THE TSTM ACTIVITY IS EXPECTED TO BE CONFINED TO EASTERN NV. BY SATURDAY INSTABILITY IS PUSHED INTO WHITE PINE COUNTY AS TROF MOVES TO THE NORTH OF NEVADA. THEN EXPECT DRY CONDITIONS NEXT SUNDAY AS FOUR CORNER HIGH GETS SUPPRESSED. JH && .AVIATION...VFR ALL TERMINALS. KWMC AND KEKO WILL SEE PERIODIC SMOKY CONDITIONS...BUT IS NOT EXPECTED TO REDUCE SURFACE VSBY. KEKO WILL ALSO HAVE VCTS THIS EVENING AND MONDAY AFTERNOON. KTPH AND KELY MAY HAVE -TSRA THROUGH EARLY EVENING. KELY MAY SEE HEAVY RAIN AT TIMES. JH && .FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY. WHILE LIGHTNING WILL BE PLENTIFUL, WETTING RAINS AND MUCH HIGHER RH WILL MINIMIZE THE RISK FOR NEW LIGHTNING IGNITIONS. RETURNING MONSOON MOISTURE WILL ALLOW FOR MUCH HIGHER MAX/MIN RH AND GREAT OVERNIGHT RECOVERIES. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 99/87/87/99
Hazardous weather outlook, Sep 1, 3:56 AM PDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 356 AM PDT SUN SEP 1 2013 NVZ030-031-033>041-021100- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 356 AM PDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING FOR SOUTHERN EUREKA AND SOUTHERN LANDER...WHITE PINE...AND ALL OF NORTHERN NYE COUNTIES. LARGE AMOUNTS OF TROPICAL MOISTURE ARE AVAILABLE FOR THUNDERSTORMS AND SOME OF THESE STORMS WILL MOVE VERY SLOWLY AND PRODUCE EXTREME RAIN RATES OVER AREAS THAT HAVE ALREADY BEEN RAINED ON RECENTLY. KNOW WHERE YOU ARE AT ALL TIMES...WATCH YOUR SURROUNDINGS. IN RUGGED TERRAIN SUCH AS WE LIVE IN...MANY FLOODS OCCUR IN LOWER ELEVATIONS FROM STORMS OVER THE MOUNTAINS. YOU MAY NOT EVEN SEE OR HEAR THE STORM...ONLY THE WATER RUSHING DOWN AT YOU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WHILE NO FLASH FLOOD WATCHES ARE IN EFFECT ON MONDAY...ISOLATED INSTANCES OF HEAVY RAIN AND FLASH FLOODING ARE POSSIBLE AS THE MONSOON MOISTURE MOVES NORTH. IN ADDITION...THUNDERSTORMS ON MONDAY MAY BE STRONG TO OCCASIONALLY SEVERE WITH STRONG WINDS AND HAIL. SOMEWHAT DRIER CONDITIONS WILL EVENTUALLY RETURN LATER IN THE WEEK...AND LESSEN THE CHANCES FOR HEAVIER RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NEVER PUT YOURSELF IN DANGER. BOYD
In the hours before
Special weather statement, Sep 1, 2:32 PM PDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 232 PM PDT SUN SEP 1 2013 NVZ034-038-012200- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHWEST ELKO COUNTY NV- 232 PM PDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 300 PM PDT... AT 228 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF JIGGS. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4054 11579 4051 11549 4022 11557 4025 11581 TIME...MOT...LOC 2131Z 090DEG 0KT 4030 11568 JRM
Special weather statement, Sep 1, 2:52 PM PDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 252 PM PDT SUN SEP 1 2013 NVZ037-040-041-012230- NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 252 PM PDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER... SOUTHWESTERN EUREKA AND NORTHERN NYE COUNTIES UNTIL 330 PM PDT... AT 250 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS 15 MILES NORTHEAST OF ROUND MOUNTAIN... AND 10 MILES WEST OF MONITOR VALLEY...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SMALL HAIL IS POSSIBLE. * LOCATIONS IMPACTED INCLUDE... MONITOR VALLEY... DEVIL'S PUNCH BOWL... COUNTY ROAD 82... RURAL NORTHERN NYE COUNTY... RURAL SOUTHEASTERN LANDER COUNTY... RURAL SOUTHWESTERN EUREKA COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3938 11684 3927 11639 3883 11672 3884 11696 TIME...MOT...LOC 2149Z 159DEG 5KT 3896 11689 TURNER
Special weather statement, Sep 1, 3:10 PM PDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 310 PM PDT SUN SEP 1 2013 NVZ035-012245- WHITE PINE COUNTY NV- 310 PM PDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 345 PM PDT... AT 307 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHWEST OF RUTH. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM COULD CAUSE PONDING OF WATER ON AREA ROADWAYS. SLOW DOWN IN AREAS OF ADVERSE WEATHER. * LOCATIONS IMPACTED INCLUDE... ROBINSON SUMMIT ON U.S. 50... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3942 11496 3929 11524 3947 11529 3957 11512 TIME...MOT...LOC 2209Z 327DEG 2KT 3946 11517 JRM
Special weather statement, Sep 1, 3:25 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 325 PM PDT SUN SEP 1 2013 NVZ035-012300- WHITE PINE COUNTY NV- 325 PM PDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 400 PM PDT... AT 321 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELY. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ELY... ELY AIRPORT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3928 11462 3917 11491 3925 11502 3943 11481 TIME...MOT...LOC 2225Z 339DEG 1KT 3927 11489 JRM
Special weather statement, Sep 1, 3:45 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
345 PM PDT SUN SEP 1 2013
NVZ040-012315-
NORTHWESTERN NYE COUNTY NV-
345 PM PDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 415
PM PDT...
AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
GABBS TO 7 MILES SOUTHWEST OF GABBS TO 14 MILES SOUTH OF GABBS TO 14
MILES NORTHEAST OF MINA...AND MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. OUTFLOW WINDS MAY
PRECEDE ANY RAIN OR LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
GABBS...
STATE ROUTE 361...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3892 11821 3900 11821 3901 11819 3906 11798
3892 11774 3880 11766 3853 11762 3848 11771
TIME...MOT...LOC 2244Z 237DEG 14KT 3893 11823 3880 11799
3867 11791 3849 11789
JRMLocal storm report, Sep 1, 3:47 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
347 PM PDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD 1 N ELY 39.27N 114.88W
09/01/2013 WHITE PINE NV COUNTY OFFICIAL
MINOR STREET FLOODING ALONG HIGHWAY 93 1 MILE NORTH OF
ELY. SPOTTER REPORTS VERY HEAVY RAIN.
&&
JRMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:32 PM PDT | Special Weather Statement | LKN | 28 min | |
| Sep 1, 2:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Sep 1, 3:10 PM PDT | Special Weather Statement | LKN | White Pine | 35 min |
| Sep 1, 3:21 PM PDT | Flash Flood Warning | LKN | Nye | 10 hr |
| Sep 1, 3:25 PM PDT | Special Weather Statement | LKN | White Pine | 35 min |
| Sep 1, 3:36 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Sep 1, 3:45 PM PDT | Special Weather Statement | LKN | Mineral | 30 min |
| Sep 1, 4:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Sep 1, 4:42 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Sep 1, 4:59 PM PDT | Areal Flood Advisory | LKN | Eureka, Nye, White Pine | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.